Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

bscottmatt
Newbie

Reged: 03/09/13
Posts: 13
Prescription Medicine Side Effects
      03/09/13 08:38 PM

Hey all. Great to be here. I just want to share an experience I had taking an SSRI for depression. To make a long story short, high doses of SSRI's have the potential to cause extraordinary pain throughout your body as well as fatigue. Especially lower back pain. I lost my job (landscaping) then my home, was taking up to 10 Tylenol a day, 4 pain killers and still had almost no relief. I even went through physical therapy. I didn't make the connection until I researched "Effexor and back pain". (This was after many years of debilitating pain/fatigue.. my doctor blamed it on the HIV and HIV meds) It's unbelievable the number of people who were having the same problem I was taking this SSRI drug. Not to mention the sleepless nights (for which I was prescribed yet ANOTHER pill for sleep) and rash decision making, excessive alcohol imbibing, etc. I finally got off the Effexor and am almost back to normal. (whatever normal is!)

I had gained 25 lbs because I felt like I was 100 years old and couldn't exercise and didn't care about eating right. I'm no longer drinking to excess and I'm sleeping just fine! I thought my life was over. Now i'm on the treadmill every other day for 45 mins and have lost the weight I gained. I was able to stop my cholesterol medicine as well. I feel like I have a second lease on life. All from a blasted anti depressant pill!

Now I'm only taking my daily regimen for HIV. I'm still suffering some side effects from coming off the anti depressant. I'm not sure if I'll ever be the same as I was before. Now I have developed radiculopathy (sciatica) and I'm sure it has something to do with the SSRI. I have read about MANY others who experienced exactly what I have and are raging mad about it.

So user beware! I have found the best way to deal with anxiety/depression etc is exercise and becoming closer with family and friends. Reading a good book. And staying off ALL drugs, including marijuana and alcohol. They only make things worse!

If this helps just 1 person I'll feel that it was worth the time it took me to write this post.

Good luck all! And don't forget to spring forward this weekend!

Post Extras: Remind Me!     Notify Moderator

Entire thread
Subject Posted by Posted on
* Prescription Medicine Side Effects bscottmatt 03/09/13 08:38 PM
. * Re: Prescription Medicine Side Effects philfromoz   03/27/13 08:20 PM
. * Re: Prescription Medicine Side Effects riverprincessModerator   03/10/13 06:49 PM
. * Re: Prescription Medicine Side Effects bscottmatt   03/12/13 06:46 PM
. * Re: Prescription Medicine Side Effects riverprincessModerator   03/12/13 07:49 PM

What's New at TheBody.com

Additional Information
0 registered and 0 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 



Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1718

Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3